| Model Number |
277712 |
| Medical Device Problem Codes |
Device Contamination with Chemical or Other Material (2944); Naturally Worn (2988)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.One sample was confirmed to exhibit the reported failure.As the device had signs of degradation, the reported event is confirmed to have a relationship with the device.As the cause of this issue is unknown, it cannot be determined if the device met specifications.As the product was not used on a patient, it was not used for diagnostic or treatment purposes.A red all purpose catheter was returned unopened in original packaging.The catheter was noted to have white discoloration near the eye as well as near the funnel.White striped discoloration was also noted along the catheter shaft.Per moncks qe, the cause of the discoloration is oxidation of the catheter.As is it unable to determine when the oxidation occurred the reported event will be confirmed cause unknown.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard® all-purpose urethral catheter.X-ray opaque rubber with funnel end.Single use.Do not resterilize.Do not use if package is damaged.Keep away from sunlight.Rx only.Contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution, consult accompanying documents.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Bard is a registered trademark of c.R.Bard, inc.".
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.Health professional also stated that there was discoloration at the needle eye.Per follow up on 27may2021, it was stated that the catheters should have been red all over, but it had white stripes, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on 27may2021, customer stated about breaking down as listed.Also, customer responded that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in loosing structure.
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.Health professional also stated that there was discoloration at the needle eye.Per follow up on (b)(6) 2021, it was stated that the catheters should have been red all over, but it had white stripes, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on (b)(6)2021, customer stated about breaking down as listed.Also, customer responded that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in loosing structure.
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a cascading failure of an event previously reported.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.